ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > ADULTS AND ADD/ADHD > Adults with ADD > General ADD Talk
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Reply
 
Thread Tools Display Modes
  #1  
Old 10-26-04, 06:28 PM
StreetBlues StreetBlues is offline
Newbie
 

Join Date: Oct 2004
Posts: 9
Thanks: 0
Thanked 0 Times in 0 Posts
StreetBlues is on a distinguished road
finally got tested for ADHD and just got on meds

Hi everyone,

I finally went to get help for what ive had all my life, ADD or ADHD. Basically I have all the symptons and my worst symptons are not being able to focus on my priorities at work, and I get easily stressed, mood swings, and I constantly change my mind etc.

I take 3 10mg pills each day of Ritalin and I don't notice much except it calms me down and I don't feel too upset on it, but the reason I went to get help for ADHD in the first place was to be able to concentrate and focus better which it has only slightly done. It has also started causing me to be depressed in the late evenings and I have sleep problems so I'm up the whole night now feeling very upset.

I go to the Doc tonight to tell him if it worked or not and I don't know what to tell him, I am wondering if I need to ask him to try me on Concerta or Adderal or sleeping pills/anti depressants (non suicidal, never think of that).

Any help would be great so I can go to him prepared tonight. It is a physician and not a pyschiatrist, I personally can't wait months to get in with a pyhsciatrist.

thanks,
Brent
Reply With Quote
  #2  
Old 10-26-04, 08:40 PM
tractor1 tractor1 is offline
Member
 

Join Date: Oct 2004
Posts: 63
Thanks: 0
Thanked 3 Times in 2 Posts
tractor1 is on a distinguished road
You owe it to yourself to educate yourself on the basics of ADD and Treatment, much of which is right here, lucky you! You might want to check to see if your symptoms match ADD, and not something else. Also, ritalin only lasts 2-4 hrs, and the best dose for everyone is different. Perhaps, if it is helping, an increase in dose, and possibly four times a day, might be reasonable to consider. Good luck, you are among friends.
Reply With Quote
  #3  
Old 10-27-04, 12:36 AM
StreetBlues StreetBlues is offline
Newbie
 

Join Date: Oct 2004
Posts: 9
Thanks: 0
Thanked 0 Times in 0 Posts
StreetBlues is on a distinguished road
Quote:
Originally Posted by tractor1
You owe it to yourself to educate yourself on the basics of ADD and Treatment, much of which is right here, lucky you! You might want to check to see if your symptoms match ADD, and not something else. Also, ritalin only lasts 2-4 hrs, and the best dose for everyone is different. Perhaps, if it is helping, an increase in dose, and possibly four times a day, might be reasonable to consider. Good luck, you are among friends.
thanks for your post. The doc told me (just got back) that I prob have a bit of depression and that I am prob addicted to the Ritalin which is why I am depressed at night, when I am not on the Ritalin. I dont know if thats right because I have the ritalin bottle right infront of me and I could abuse the 3 doses if I wanted too. But I don't.

he gave me a depression questionarre to fill out but a lot of the questions say a) I am never sad b) I am always sad , it doesnt give me the option to say I am sad only sometimes (like when I just started the darn ritalin, LOL) so I dont really know what to think.

I am a negative person lots though and get mood swings and dwell on stuff that really doesnt matter, so maybe I should try anti depressants with the ritalin. Just think the question form really doesnt give you a chance to explain your true situation.

thanks for your help folks ! (tried structuring it into paragraphs as I know from reading posts it makes some people really frustrated )
Reply With Quote
Sponsored Links
  #4  
Old 10-27-04, 04:27 AM
StreetBlues StreetBlues is offline
Newbie
 

Join Date: Oct 2004
Posts: 9
Thanks: 0
Thanked 0 Times in 0 Posts
StreetBlues is on a distinguished road
Guys, no depression today !!!!!!!!!!!!!!!!!!!!!!!!!!! I am so happy, and no anti depressants. I hope this keeps up and that it was just a side effect for my first week on Ritalin!
Reply With Quote
  #5  
Old 10-29-04, 03:21 AM
orion1975 orion1975 is offline
Newbie
 

Join Date: Oct 2004
Posts: 3
Thanks: 0
Thanked 1 Time in 1 Post
orion1975 is on a distinguished road
Lightbulb ADHD or Bi-Polar?

As far as you being "addicted" to such a low dose of Ritalin so fast w/o abusing it is nearly if not completely impossible! If you feel agitated and that there is not much helping then it could be that you actually need a higher dose. That happened to me, but when I went on a higher dose the come down time was worse. So I tried once daily - concerta. It releases the medication in your system gradually over a 10-12 hour period. I didn't even feel agitated when the medication stopped working toward the end of my day. It's virtually unabusable because of the type of capsule/caplet form it comes in and this might be an option for you! It's worth bringing up to your Dr. because of the way it's made if his concern is addiction. However, all the symptoms that you said you have can also be due to depression or Bi-polar disorder which is not the same! Stimulants have been proven to actually help in some cases of depression but with a Bi-polar patient it can make it worse, especially with their manic episodes. Thousands of children are misdiagnosed per year with ADHD and are mistreated with stimulants because in fact, they suffer with bi-polar disorder. Lithium would be the common prescibed method for those with this disorder. If I may suggest, I think you should keep a daily diary of how your feel at scheduled times throughout the day. Also if there are times at night that you can't sleep but have this huge spurt of energy, these things should also be written down, along with angry or hostile moments and how long you think about negative things or things going wrong. This might help you in the future and your Dr. Good luck!
Reply With Quote
The Following User Says Thank You to orion1975 For This Useful Post:
chowmix (08-13-08)
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump


All times are GMT -4. The time now is 07:35 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums